Has Anyone Changed From Arimidex to Aromasin?

23 Posts | Page(s): 1 2 3  Next 

Has Anyone Changed From Arimidex to Aromasin?

by Roz57 on Tue Sep 13, 2005 12:00 AM

Quote | Reply
I have been having such bad side effects from Arimidex - painful hip and knee joints and down the bones of the legs, fingers and wrists - that my oncologist has told me to try Aromasin to see if the side effects are lessened. I am wondering if there is anyone out there who has also changed and how the are doing since taking the new drug. I was on Arimidex for almost 2 years of which the first 3 months were fine, then gradually the aching started and for the last 3 months or so I can actually feel my body deteriorating. If there is anyone out there who sees this will they let me know how they are doing on the new drug and what the side effects are? Regards Ros

Arimidex to Aromasin

by Akl55 on Sun Oct 02, 2005 12:00 AM

Quote | Reply
Hi Roz, I have just switched to aromasin from arimidex this week, so I can't comment on the side effects yet. The reason I changed was because of hot flashes, but I recently began having a lot of pain in my thumbs and wrists. I had only taken arimidex for 3 months before the pain started. I just thought it was arthritis, but another woman suggested it might have been the medication.I think she is right. I'm hoping the pain subsides with aromasin and will keep you informed every so often. akl55

hi Arlene

by Roz57 on Mon Oct 03, 2005 12:00 AM

Quote | Reply
Thanks for replying and it would be great if we keep each other informed about our progress. Since posting this message I have been to my oncologist who also agreed that I should not be subjected to such side effects of Arimidex and has just authorised through the medical aid Aromasin and I take my first pill tomorrow. I hope the side effects are not so bad but again they could be worse. I have not suffered from hot flashes though, thank goodness, just excrutiating pain in the hips and knees and leg bones. There is another wonderful website in uk if you are interested, you can post serious questions and they also have a coffee shop which is really a lot of fun. It's www dot breastcancercare dot co dot uk. Funnily enough it was a lady in Philidelphia who told me about it on this web site. Go well regards Roz.

hi Roz

by Akl55 on Wed Oct 05, 2005 12:00 AM

Quote | Reply
I will keep you informed on my progress with the aromasin. After i week on it, my hot flashes are maybe a little better. I'm keeping my fingers crossed. The pain in my thumbs and wrists has not changed yet. I hope you have good luck with the new med. I have not seen my oncologist since this pain began, but will see him in January. Thanks for the web site address. I will check it out. Be well, Arlene

Arimidex...aromisin

by Jonip on Thu Oct 20, 2005 12:00 AM

Quote | Reply
Roz I just joined this site and posted a message very similar to yours before I read yours...neither medicine is without the pain in the hands and joints....there should be a better way...Joni

Arimidex, Femara and Aromasin

by Loisve on Sun Nov 13, 2005 12:00 AM

Quote | Reply
After 3 months on Arimidex I had excruciating wrist, hand, and arm pain. I went off of it for a month, and took 6 days of prednisone. The pain subsided, so I tried Aromasin. after only 2 days, the pain came back. I have opted to not take any more pills as I felt so lousy,so am going to take my chances that my breast cancer will not return. After 6 weeks of no pills, the pain has not gone away. I am trying tylanol for Arthritis now, but am afraid the pain could be permanent. Time will tell. I had an MRI to see if a pinched nerve in the neck was the cause of my problems, and it was not. The Doctors answer is pain pills or therapy, but I haven't tried that yet. I'll keep you posted. Lois

hi Arlene...

by Roz57 on Tue Nov 15, 2005 12:00 AM

Quote | Reply
Just keeping in touch and wondering how you are doing on Aromisin? I've almost finished 2 months of it now and my hip and leg bone pains aren't so drastic, definitely getting a better nights sleep. I am getting very stiff heels though in the morning but when I have been on the healthwalker for 10 minutes they seem to limber up. Hope you are doing ok and keeping well. Regards Roz x

hi Roz

by Akl55 on Tue Nov 15, 2005 12:00 AM

Quote | Reply
Well, I decided to stop taking the aromasin one week ago as my hand and wrist pain wasn't any better with that med. My doc doesn't know yet. I see him in January. I must say that my hip pain has subsided a little, but the thumbs and wrists aren't any better. I'm seeing a bone and joint doctor next week. I've already had a shot of cortisone in my thumb and it helped. I think that maybe I won't go back on any of the meds because I really don't like ANY of the side effects. I guess I'd rather take my chances than feel like crap the rest of my life! I'll stay in touch and you do the same! Stay well!! Arlene

Aromasin

by Tinas on Wed Jan 11, 2006 12:00 AM

Quote | Reply
I liked your message because I feel the same way. I am a 3 plus yera Breast cancer survivor. I took Tamoxifin, and stopped due to shortness of breath, and then Arimidex for 2 years , and then stopped it because of what my oncologist called fibromyalgia. The side effects were making it too difficult to functionm. I just had a total hysterectomy(ovaries and uterus out) to make sure there is no estrogen hiding in my body, and now my doc wants me to take Aromasin. He said if I have side effects I can stop and then be done with these meds. Hopefully, it willbe OK. I;ll le you know. Tina

Meds

by Akl55 on Fri Jan 13, 2006 12:00 AM

Quote | Reply
Hi Tina, Just got into my e-mail today to find your message. I have now been off aromasin since November 2. I must say I feel 100% better than when on it. However, my wrist pain was just dealt with last week. I was finally diagnosed with tendonitis in that wrist. It was very painful and depressing because I work with my hands. I am a hairstylist. I finally got a shot of cortisone which seems to have taken care of the pain. I am totally convinced that the arimidex started all those problems with my hands. I also have trigger finger in 2 fingers of the same hand. I feel that I probably had a tendency toward those kind of problems, but it's funny that the symptoms never appeared until 3 months on arimidex. The whole thing started with tingling and numbness and just was exacerbated as time past. Other side effects included hair loss (that has stopped) and a rise in my cholesterol (that is back to normal). I see my doc in 2 weeks and will announce that I am done with the meds. I am six years past my treatment and had 5 years of tamoxifen. I feel like my quality of life is most important now. Keep in touch! Arlene -
23 Posts | Page(s): 1 2 3  Next 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.